Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does smoking and drinking reduce effects of stamlo D and is discontinuation of the drug advisable?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Thu, 26 Dec 2013 in Hypertension and Heart Disease
Question: I am 28 yrs old male. I have been taking stamlo D for 2 months as I was detected having blood pressure of 140/100. I want to inform that I smoke 3 or 4 cigerates a day and take more or less 200ml of whisky each day to stay out of stress 'coz I am working as a design engineer in an engineering firm in which I have to take much work stress. I also bought a digital BP measuring machine to check my BP at home. But still after taking two months of medication (stamlo D), I monitored my pressure to be sometimes 150/100 or sometimes 130 /85. Due to this a question arosed in my mind "does smoking & drinking reduces effect of stamlo D?". I cannot actually get which result is correct. It is a common saying that HBP medicines once started cannot be stopped. Main thing is I want to discontinue my medicine. Can I stop taking stamlo D at this stage. Please help me out.
doctor
Answered by Dr. Anantharamakrishnan 46 minutes later
Brief Answer: Don't discontinue / Change drug... Detailed Answer: Hi friend, Welcome to Health Care Magic At this age, secondary causes for hypertension need evaluation Every attempt should be made to find a curable cause, even though the chance of finding one is not high STAMLO-D has amlodipine 5 mg, hydrochlorothiazide 12.5 mg. The effect is not reduced by tobacco and alcohol You should NOT stop the drug. Blood Pressure is a silent killer and the effects can be mitigated by proper treatment. Heart, brain, kidney and eyes are the target organs - that will be damaged from long term pressure rise The drugs and their doses have to be tailored to every individual As a matter of fact, you have to increase the dose of amlodipine (10 mg is the maximal dose) / OR add a third drug / OR change to a different class of drug Tobacco and Alcohol are bad by themselves / worse, in combination with pressure You ought to try to stop these two! Psychological assessment and assistance, yoga, biofeedback are far better and safer than alcohol –for management of stress Discuss with your doctor. The treating doctor can suggest further based on his assessment of the situation. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Hydrochlorothiazide

doctor1 MD

My 65 year old wife has just undergone an angiogram due to a positive stress test result where inferolateral ischemia was suspected. She has had severe GERD type pain without other symptoms but these episodes occurred 2-3 times in the past year and were not reported to her Doc until the last episode and this started a series of investigations. She has had an echocardiogram that I believe was negative. She is taking hydrochlorothiazide and has been for 4-5 years. She has been diagnosed with hypokalemia but I do not think there has been any alteration in her hydrochlorothiazide dose. She is to undergo a CT scan as she has had blood detected in her urine. My question is: Could her shortness of breath, her positive stress test result, the blood in her urine, her low blood potassium, her general feeling of malaise, etc. be associated with her use of hydrochlorothiazide?

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR IS FALLING OUT I HAVE A LARGE BALD SPOT ON THE TOP OF MY HEAD. I AM A FEMALE COULD THE MEDICATION CAUSE MY HAIR LOSS I HAVE BE USING THE MEDICATION FOR 3 YEARS

doctor1 MD

Hi and thank you for your reply. I am taking clopidogrel 75 MG, also have stents since 2004, have had a lower bypass of a stent in 2006. also I am on Simvastatin 40 MG for low cholesterol reading as well as high triglyceride readings. up until last month I was taking 75MG Plavix since 2006. also I take 24MG Hydrochlorothiazide for HBP. along with one low dose Bayler 81MG per/day.and last I take fluticasone Propionate Nasal spray 50mcg. I felt wonderful until I started taking Clopidogrel one month ago, in the Simvastatin? I get very tired very fast, have dark yellow urine, a greater amount of muscle pain. ( I have RA but not being treated) and have notice a big change in my vison and a lot of bruising! I never had these problems when I was taking Plavix? EDF is much worse! I am a male at age 63. Also I might mention I have not had lab done in over a year, and never had lab done let on these drugs Simvastatin & Clopidogrel? I have Medicare ins., but it appears they don t allow lab but once a year. Been wanting to see my doctor but having problems getting a appointment set up? So ins. would not pay for Plavix so he called in this Clopidogrel! But no lab in a year, so he has no idea of my problems! Last time I saw him was April, 2013. I welcome your input. Thank you, Robert Stevenson

doctor1 MD

46 y/o caucasian male, 57", 200lbs. Past 4 days difficulty urinating/constant urge to urinate/small amount of blood and VISIBLE ORANGE SEDIMENT in urine. Feel slightly feverish and sweaty when I first lay down at night. Very mild twinges of pain in testicles (had bilateral orchiopexy in 1988). Have mild high blood pressure which now checks at 120/80 with low daily dose of HCTZ. One year ago diagnosed with prostate infection, digital rectal exam/CBC/PSA/Urine tests came back normal. Three months ago had 4mm left kidney stone which passed on its own.

doctor1 MD

i have high blood pressure and have been taking Edarbyclor for a number of years. Recently my blood pressure has elevated from 130's over 80 to 175 over 70. I have changed doctors because of moving to a new location and he has changed my...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg

doctor1 MD

I'm caring for my 90 yo father. He urinates frequently throughout the day and believes he has OAB. Since his BP is well controlled with HTN medications we asked his internist if he could stop taking HCTZ . Dad's doctor said we could try this. I...